Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


memory loss because of medication?
Nov 16, 2010

I have been on a generic form of Atripla for about eight months now. I have just noticed that my memory has drastically deteriorated. I forget simple things that I used to take as regulation procedures and sometimes get very embarrassed when this happens at work. Is memory loss known to be a side-effect of Atripla or its generics? Is there any treatment for this condition. I might have to stop working as a result of this but then i dont know how i'll ever survive!

Response from Dr. Henry

Some patients (< 5-10%) of patients taking efavirenz have persistent brain side effects (can occasionally include some memory problems) that might be helped by switching the efavirenz to an alternative med (such as nevirapine or a boosted protease inhibitor). Many non-HIV factors can contribute to memory problems including other drugs, stress, hormone problems so a general evaluation is recommended. KH



Previous
italy vaccine
Next
CD4 Count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement